MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 8MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 8MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF100820
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.Initial reporter phone: (b)(6).Initial reporter facility name: (b)(6).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l12992) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure with the target aneurysm on the right middle cerebral artery, it was reported the 8mm x 20cm deltafill 10 coil (dlf100820 / l12992) was having issue during the attempt that was made to detach the coil.The microcatheter (via®17(microvention-terumo)) and marker were repositioned, and the enpower® dcb 2 (dcb2000500 / lot# unk) and enpower® connecting cable (ccb00015700 / l16026) were exchanged to attempt to detach the coil.After 20 minutes, the coil successfully detached using the original enpower® dcb2 and the enpower connecting cable.It was reported that a pre-deployment electrical check had been performed on the enpower detachment system.The detachment control box battery was full.No fault light was seen during the case, upon pressing the power button, all the lights on the enpower dcb illuminated including the green system ready light.The audible signal beep was heard, and all the connections fit properly without application of excessifve force.There was no report of any patient injury or adverse event.The reported issue did add an additional 20 minutes to the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure with the target aneurysm on the right middle cerebral artery, it was reported the 8mm x 20cm deltafill 10 coil (dlf100820 / l12992) was having issue during the attempt that was made to detach the coil.The microcatheter (via®17(microvention-terumo) and marker were repositioned, and the enpower® dcb 2 (dcb2000500 / lot#: unk) and enpower® connecting cable (ccb00015700 / l16026) were exchanged to attempt to detach the coil.After 20 minutes, the coil successfully detached using the original enpower® dcb2 and the enpower connecting cable.It was reported that a pre-deployment electrical check had been performed on the enpower detachment system.The detachment control box battery was full.No fault light was seen during the case, upon pressing the power button, all the lights on the enpower dcb illuminated including the green system ready light.The audible signal beep was heard, and all the connections fit properly without application of excessifve force.There was no report of any patient injury or adverse event.The reported issue did add an additional 20 minutes to the procedure.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 8mm x 20cm deltafill 10 coil and the via®17 microcatheter were returned contained inside a pouch.The 8mm x 20cm deltafill 10 coil underwent visual inspection.The device positioning unit (dpu) was observed several kinked areas.The microscopic inspection was performed.The resistance heating (rh) coil showed evidence that it had been heated.The embolic coil remains implanted and was not available for return.The reported issue documented in the complaint that the coil had issue with detachment could not be confirmed as the coil was not returned.In addition, the rh coil was heated, therefore, the detachment cycle was initiated.The complaint did state that the coil did detach after 20 minutes, using the original enpower detachment control box and the enpower control cable.A review of manufacturing documentation associated with this lot: (l12992) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Failure to detach is a known potential product issue associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.Per the ifu: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.¿ the physician was able to get the 8mm x 20cm deltafill 10 coil detached using the original enpower dcb2 and the enpower control cable.The device and the concomitant microcatheter was returned, the embolic coil was detached and implanted therefore, was not returned.As a result, the cause of the issue encountered during the attempt to detach the coil could not be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 12/9/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL10 8MMX20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9364349
Report Number3008114965-2019-01233
Device Sequence Number19641361
Product Code KRD
UDI-Device Identifier10886704079378
UDI-Public10886704079378
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberDLF100820
Device Lot NumberL12992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/09/2019
12/10/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/09/2019
12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECTING CABLE; ENPOWER DCB 2; VIA® 17 MICROCATHETER (MICROVENTION-TERUMO)
Patient Age60 YR